Funnel Cloud, Marion
- When
- July 5, 9:48 AM EST
- Where
- Marion County, Reddick
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:28 AM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EDT FRI JUL 5 2002 EARLY VIS LOOP SHOWS MID/HIGH CLOUDS OVER NE FLORIDA EXTENDING NORTH OF THE BORDER WITH OBS INDICATING LIGHT FOG OCCURRING IN AREAS WHERE GROUND IS MOIST. SFC ANALYSIS PLACES TROUGH ACROSS N FL AND ALONG GULF COAST TO A LOW S OF MOBILE. THE CWA ALSO SITS UNDER MID/UPPER LOW PRESSURE WITH DRIER AIR PUSHING IN NORTH OF THE AXIS AS MENTIONED IN PREV DISCUSSION. LOWER POPS OVER SE GEORGIA MAKES SENSE. KJAX 12Z SOUNDING INDICATES PWAT IS 1.7 INCHES AND CAPE NEAR 2200. WINDS HAVE SWITCHED TO EAST ABOVE 5 KFT SO STORMS WILL MOVE INLAND OVER N FL. LIKE YESTERDAY THE CLOUD COVER WILL STALL THE HEATING AND STORM DEVELOPMENT ON SEA BREEZE UNTIL MID/LATE AFTN. THUNDERSTORMS ARE CURRENTLY ALONG GULF COAST ASSOCIATED WITH LOW AND MID/UP VORTICITY. THESE ARE MOVING INLAND AND WILL PUSH INTO AREA WEST OF I-75 FROM BELL TO GNV AND OCALA. THIS AREA NATURALLY HAS HIGHEST POPS. JUST ISSUED AN UPDATE TO REARRANGE ZONES AND ADJUST WINDS...BUT WILL NEED TO RE-ISSUE TO REMOVE AFTERNOON FROM THE AFOREMENTIONED ZONE WHERE STORMS ARE APPROACHING. MARINE...NO CHANGES. .JAX... .GA...NONE. .FL...NONE. TRABERT
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-051600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT FRI JUL 5 2002 ...A FEW STRONG STORMS EXPECTED THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW STORMS MAY BECOME STRONG AND SPOTTER ACTIVATION MAY BE REQUESTED IN SOME AREAS LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306700.